Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 4, 2000, 10:40 AM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2000, 10:40 AM CDT (15:40 UTC)
- Expired
- May 4, 2000, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041548 FFWFWD TXC161-041845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1040 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 145 PM CDT * AT 1040 AM CDT...WEATHER SPOTTERS REPORTED FLASH FLOODING IN SEVERAL LOCATIONS IN NORTHWEST FREESTONE COUNTY. THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL WERE MOVING SOUTHEAST AT 15 MPH. * LOCATIONS THAT WILL RECEIVE HEAVY RAINFALL AND THE THREAT OF FLOODING INCLUDE TEAGUE...FAIRFIELD...AND OTHER COMMUNITIES ALONG HIGHWAY 84 IN WESTERN FREESTONE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 9:45 AM CDT, 55 minutes earlier.
Area forecast discussion, May 4, 9:45 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 945 AM CDT THU MAY 4 2000 WILL UPDATE CURRENT PACKAGE MAINLY FOR SHORT TERM TRENDS. A FLASH FLOOD WATCH IS BEING ISSUED FOR ALL OF NORTH TEXAS EXCEPT FOR THE RED RIVER COUNTIES THROUGH TONIGHT. THE FLASH FLOOD WATCH AREA IS GENERALLY SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE. HEAVY RAIN HAS ALREADY FALLEN OVER PORTIONS OF SOUTHERN AND EASTERN CWA. SINCE THE POTENTIAL FOR SEVERE STORMS...TRAINING OF ECHOES... AND HEAVY RAIN WILL EXIST THROUGH THE DAY AND INTO TONIGHT...OTHER AREAS ACROSS NORTH TEXAS HAVE THE POSSIBILITY FOR FLASH FLOODING AS WELL. AIRMASS IS VERY MOIST AND THE GROUND IS SATURATED IN MANY LOCATIONS. HAVE ADDED HEAVY RAIN WORDING TO ALL ZONES WHERE FFA IS IN EFFECT IN THE TODAY AND TONIGHT PERIODS. HAVE ALSO MADE SOME ADJUSTMENTS TO POPS (UPWARD) IN A FEW ZONES AS WELL. .FTW...FLASH FLOOD WATCH SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE THROUGH TONIGHT. 81
In the hours before
Special weather statement, May 4, 5:00 AM CDT, 5 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT THU MAY 4 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. EARLY THURSDAY...ABUNDANT LOW LEVEL MOISTURE WAS PREVAILING ACROSS NORTH TEXAS. AN UPPER LEVEL LOW CONTINUED TO REMAIN NEARLY STATIONARY OVER EAST CENTRAL OKLAHOMA. SEVERAL OUTFLOW BOUNDARIES...PRODUCED BY OVERNIGHT THUNDERSTORMS...WERE LOCATED ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL CONTINUE TO DRIFT EAST ACROSS MUCH OF NORTH CENTRAL TEXAS THIS MORNING...IN THE VICINITY OF THESE OUTFLOW BOUNDARIES. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS THROUGH LATE MORNING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS LATE THIS AFTERNOON...AS SOLAR HEATING CONTRIBUTES TO ATMOSPHERIC INSTABILITY. THE MAIN THREAT FROM THE AFTERNOON THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SUPERCELL THUNDERSTORMS...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE...GENERALLY ALONG AREAS ALONG AND TO THE SOUTH OF INTERSTATE 20. THESE THUNDERSTORMS ARE EXPECTED TO LAST WELL INTO THE EVENING HOURS. STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. 83
Local storm report, May 4, 7:00 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT THU MAY 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0350 AM ROCKWALL TX 1.75 INCH HAIL
05/04/00 ROCKWALL ROCKWALL POLICE
DEPARTMENT REPORTED
GOLFBALL SIZED HAIL IN
ROCKWALL
0645 AM 10 S CANTON TX FLOOD
05/04/00 VANZANDT VAN ZANDT SHERIFFS
OFFICE REPORTED WATER
OVER THE ROAD AT HIGHWAY
19 AND FM 858.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 63 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 53 min |
| May 3, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 48 min |
| May 3, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 3, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 29 min |
| May 3, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 53 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 50 min |
| May 3, 11:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 4, 3:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 4, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 45 min |
| May 4, 4:02 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 4, 4:20 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 60 min |
| May 4, 6:15 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| May 4, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 4, 9:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| May 4, 9:31 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 4, 1:48 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.